T Nation

How Long Should / Can Post Injection Pain Last?


#1

Hi guys,

I’ve just finished week 3 of my first cycle, 600mg Test E, Jabbing 300mg twice a week. So 6 jabs in.

My injecting is pretty good. I take all the sanitary precautions. I inject pretty slow (I try to take about a minute for 1 ml) I leave the needle in for about 10 seconds before pulling it out. In fairness I can be a bit shakey but the actual jabbing never really hurts. I massage the area after and normally train or go for a walk right after.

However I am jabbing my glutes (and did my right quad once) I am getting some pretty intense PIP. I’ve normally got a bit of a dead bum the next day but day two it gets really sore and tender to touch, getting in and out of the car sucks. Pulling my pants off over my bum can even be painful. And when I did my quad I couldn’t walk for a day 2 days after the injection. Pain lasts pretty much every jab for about 5-7 days following injection.

So is this normal? I’ve read a lot of stuff on forums that say that Virgin muscles will suffer from pip bad and technique can really effect it and also the BA content of your gear. I’m starting to think that maybe my year is just a bit harsh. Or is this completely normal and I just need to suck it up? Ha

Thanks in advance.


#2

pain should only last 3-4 days. if you’re using test e then it’s not the crystaliation so much as it’s probably the thick oil.

I highly suggest you heat up the oil beofre you inject it. It’s done wonders for me.
Basically boil a pot of water a bit and let it sit until the bubbles aren’t violent.
put your vials of gear in that you’re going to shoot.

while you’re waiting for the oil to heat up you can remove your pants, shirt, underwear etc. get everything ready by using an alcohol swab on your glutes, getting bandaids ready out of their individual wrappers, and taking the syringes out of the packaging.

by the time you finish your set up the oil should be nice and warm. makes the oil go in so much easier and the pip is so much less.


#3

Thanks for the advice man. I’ll give it a go.

Do you think that it could help with the pain, baring in mind that it doesn’t take full effect until about 36hours after jabbing?


#4

That sounds like me. Three days latter the pain was bad. I was talked into going to subcutaneous injections. Doing that the pain is very mild. But I am only doing 25% of the testosterone you are. Mine is not a cycle, its a life. But from what I have been reading I can not see why subcutaneous injections with a 1/2inch 29G insulin syringe would not work better for you. Yes you would need to use two every time (do not reuse) but it is so much easier and they are cheap. I heat the testosterone to body temp, that helps, and I fill the 29g 1/2 inch syringe by pulling the plunger and filling it from there. I draw the T with a 21g 1inch needle out of a 3ml syringe. You do not need to do that but it takes forever to filling it otherwise. Injection time is slow but its not that slow. Here is a take on a study of using subcutaneous testosterone injections. http://transguys.com/ref/research/subcutaneous-injections

Yes it is about girls who want to be guys, but they are doing what we are doing. Ask the big guys around here if you really need intramuscular injections. I make no claims to being an expert


#5

Here are the results of the actual study.

FDA-approved indications for depot testosterone (T) only allow it to be administered intramuscularly (IM). Barriers to IM testosterone injections are pain/discomfort/hematoma and the frequent necessity for a nurse or other person to administer the injection which can be inconvenient and expensive. Barriers to alternative transdermal preparations are expense (often not covered by insurance), local reactions, and the fear of skin to skin transmission. Based on the personal experience of one of us (NS) and the late Jack Crawford MD with weekly subcutaneous (SC) T injections for the management of female to male (FTM) transgender patients, we have initiated a prospective study with the intent of enrolling 20 patients to assess the safety and absorption of SQ T therapy in a population of FTM individuals and classical hypogonadal males. The initial 7 patients (5 FTM and 2 hypogonadal males) ranged in age from 18-58 (mean 28.2 ± “T enanthate or cypionate was administered at a dose of 50-60 mg sc once weekly using 5/8” 23g or 25g needles. Serum total T concentrations were measured by tandem mass spectrometry. T levels were well within the therapeutic range varying from 320-824 ng/dL (mean 608± 82SE). No adverse reactions at the site of injection or otherwise were reported or observed. The injections were easily self-administered except for one patient who was blind. Initial data from our study are promising regarding the SC administration of T. SC T was well tolerated and produced therapeutic serum concentrations at doses generally lower than required for IM injections. These data will provide a foundation for additional studies of pharmacokinetics, efficacy and safety to hopefully characterize SC T as a safe, convenient, and affordable alternative to IM injections."


#6

what I do after every injection with sustanon is massage it for a solid 5 minutes. the pain can be fixed in 2 ways, ice and compression. for your glutes theres not much option except to take a strap and wrap it tight around your butt.


#7

Your symptoms sound like my first cycle. For me it turned out my gear had ethyl oleate in it(check your vial). Its used because it allows higher concentrations of test/ml to stay in solution without crystalizing. Some people don’t react well to it, much pain and swelling, this is not a normal reaction to intramuscular injections.
For the next cycle I used gear without EO, no pain like the first cycle.
Check your vial to see the concentration of benzyl alcohol, it shouldn’t be more than 2%. 1% seems pretty standard these days. Higher amount are known to cause PIP.
Like some of the other guys have suggested, warming the steroid vial before injecting can help.If the gear is higher than say 250mg/ml Test E or C, then the steroid powder might not have fully dissolved, can cause pain. Heating will cause it to go back into solution, but it also might crystalize again whilst its in the muscle, still get PIP.

You can still get PIP from some compounds like Test Prop, it feels like a small bruise when touched. It can be painful but not so much that it interferes with how you feel on a day to day basis, or stop you from doing a workout. Pain usually goes in 2-3 days. You can also get PIP from a rough injection, but once again small bruising, not a major intense pain.
Some people also have no go areas for injecting. For me its the quads, so I don’t bother using it as a site, nearly always hurts to inject and pip no matter the substance. No swelling and extreme pain/stiffness that I got with EO though.